Header

UZH-Logo

Maintenance Infos

Approximating the Reed-Frost epidemic process


Barbour, A D; Utev, S (2004). Approximating the Reed-Frost epidemic process. Stochastic Processes and their Applications, 113(2):173-197.

Abstract

The paper is concerned with refining two well-known approximations to the Reed–Frost epidemic process. The first is the branching process approximation in the early stages of the epidemic; we extend its range of validity, and sharpen the estimates of the error incurred. The second is the normal approximation to the distribution of the final size of a large epidemic, which we complement with a detailed local limit approximation. The latter, in particular, is relevant if the approximations are to be used for statistical inference.

Abstract

The paper is concerned with refining two well-known approximations to the Reed–Frost epidemic process. The first is the branching process approximation in the early stages of the epidemic; we extend its range of validity, and sharpen the estimates of the error incurred. The second is the normal approximation to the distribution of the final size of a large epidemic, which we complement with a detailed local limit approximation. The latter, in particular, is relevant if the approximations are to be used for statistical inference.

Statistics

Citations

14 citations in Web of Science®
16 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

0 downloads since deposited on 04 Nov 2009
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:October 2004
Deposited On:04 Nov 2009 15:49
Last Modified:05 Apr 2016 13:24
Publisher:Elsevier
ISSN:0304-4149
Publisher DOI:https://doi.org/10.1016/j.spa.2004.03.013
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2087957

Download